Ask a doctor

Grey Area at NL After Juvederm Ultra Plus Yesterday?

Is this some Juve that migrated to the surface? It doesnt appear to be a blue bruise as in the past. The area is flat not bumpy.

Doctor Answers (11)

Grey area after Juvederm Ultra Plus?

+1

It is difficult to give you precise advice without performing an exam. This can occur if the filler is injected superficially. I would recommend following up with your provider, as they will be able to give you the best advice. I hope this helps, and I wish you the best of luck.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Wait for possible resolution before seeking treatment

+1

This grey discoloration may be due to superficial placement of the Juvederm, the so called "Tyndall effect". It may also be a slight bruising effect. The Juvederm can be eliminated by another type of injection using Hyaluronidase if the problem persists more than a few weeks.

Harrison C. Putman III, MD
Peoria Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Hyaluronic Acid Fillers Injected Very Superficially Can Produce A Bluish-Gray Discoloration

+1

The discoloration you see is the Juvéderm injected superficially in the upper dermis or just below the epidermis. If your physician was trying to correct a crease in the skin of the NLF then s/he was trying to place the filler more superficially. If you do not have a crease in your NLF, then this occurred by accident. But it did not migrate there.
The coloration you see is called the Tyndall effect – it is light scattering caused by particles in a colloid, suspension, or emulsion. In the case of hyaluronic acid gel fillers, the light penetrates the skin and is scattered by the gel, producing a bluish-gray coloration.  This can happen in any location where the filler is placed superficially in the skin.

This may improve a small amount with time, but it is unlikely to go away. I would allow a few weeks for swelling to resolve and the filler to ‘settle in’. At that point, if the Juvéderm is still visible, which it likely will be, see your physician. This is an easy problem to correct, and a small amount of hyaluronidase can be injected to breakdown the product in the area of concern.

Best wishes, Ken Dembny

Kenneth Dembny, II, MD
Milwaukee Plastic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

Juvederm Migrating to the Surface

+1

   If the Juvederm was injected superficially, the area can have this appearance.  Go back to your injector to determine if a hyaluronidase injection is necessary.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

Grey hue following Juvederm

+1

It sounds most likely that what you are seeing the the Tyndall effect, a bluish discoloration seen when hyalauronic acid fillers are too close to the surface of the skin.  I would see the physician who injected your Juvederm to assess whether any intervention is necessary.

Mark Beaty, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Juvederm causing bluish hue ...

+1

This can be caused by these fillers which like a colloid soultion and the Tyndall effect refract light and cause this bluish hue. If it does not dissipate in 2 weeks, see your injector/provider for possible hyaluronidase injection.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

See your doctor or send him a picture

+1

A gray area that is not blue or dark from a bruise maybe concerning for tissue viability. It maybe nothing to worry about but with out a picture it is hard to access.

Consult your physician.

 

Good luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 80 reviews

Grey area after Juvederm

+1
I would call and go see the doctor who injected you ASAP. The nose is a common area fot skin break down. If this is occiring, there are measures your doctot can take to prevent it from worsening. Lana Long, M.D.

Lana Long, MD
Cincinnati Dermatologic Surgeon

Gray area after injection of filler

+1

Without seeing you it is difficult to answer this question. It might be best to see you injector to mkae sure there is no problem.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Grey area after Juvederm injection/ Tyndall effect

+1

Hello 'george23', thanks for your question.  Although a photo would have been helpful, if it is not a bruise, there is a phenomenon called the Tyndall effect which can occur with hyaluronic acid fillers when they are injected too superficially, or in certain areas with thin overlying skin, such as in the lower eyelid/ tear trough deformity region.  These fillers are a clear gel which with certain light angles, can reflect a bluish-grey hue to the injected sights.  Many times this effect will go away with time.  Since you were just injected yesterday, I would recommend waiting a few weeks and seeing if it settles.  If not, and it still bothers you significantly, you may need to melt away the filler with a hyaluronidase injection.  Either way, I would inform your physician (who hopefully was a board-certified plastic surgeon) to follow this with you and further address your concerns.  Good luck! -Dr.92660

Parviz Goshtasby, MD, FACS
Newport Beach Plastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.